Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood warning at May 23, 2016, 7:34 AM CDT for Childress County, Texas. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 7:34 AM CDT (12:34 UTC)
- Expired
- May 23, 2016, 3:19 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Prairie Dog Town Fork of the Red River at Childress 10N (CHLT2).
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07299540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
900
WGUS44 KLUB 231234
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
734 AM CDT MON MAY 23 2016
...The National Weather Service in Lubbock has issued a flood warning
for the following rivers in Texas...
Prairie Dog Town Fork Red River near Childress 10N affecting
Childress County
Heavy rainfall yesterday evening has resulted in a rapid rise of the Prairie Dog
Fork of the Red River near Childress. The river is expected to crest above flood
stage later this morning and then quickly fall below flood stage by this
afternoon. There will be an opportunity for more rainfall this afternoon and
evening which could result in another rise in the river.
TXC075-232019-
/O.NEW.KLUB.FL.W.0001.160523T1234Z-160523T2019Z/
/CHLT2.1.ER.160523T1036Z.160523T1115Z.160523T1419Z.NO/
734 AM CDT MON MAY 23 2016
The National Weather Service in Lubbock has issued a
* Flood warning for
The Prairie Dog Town Fork Red River near Childress 10N.
* until this afternoon...Or until the warning is cancelled.
* At 6:45 AM Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 10.0 feet...Cattle grazing in the flood plain are
threatened by rising water.
&&
LAT...LON 3458 10041 3459 10020 3460 10001 3455 10001
3454 10020 3452 10039
$$2 follow-up statements
860
WGUS84 KLUB 231440
FLSLUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
940 AM CDT MON MAY 23 2016
...The flood warning continues for the following rivers in Texas...
Prairie Dog Town Fork Red River near Childress 10N affecting
Childress County
The Prarie Dog Fork of the Red River near Childress has crested
and is expected to continue to fall this afternoon. There will
be an opportunity for more rainfall this afternoon and evening which
could result in another rise in the river.
&&
TXC075-231954-
/O.EXT.KLUB.FL.W.0001.000000T0000Z-160523T1954Z/
/CHLT2.1.ER.160523T1036Z.160523T1115Z.160523T1354Z.NO/
940 AM CDT MON MAY 23 2016
The flood warning continues for
The Prairie Dog Town Fork Red River near Childress 10N.
* until this afternoon...Or until the warning is cancelled.
* At 8:45 AM Monday the stage was 10.0 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 10.0 feet...Cattle grazing in the flood plain are
threatened by rising water.
&&
Below are the latest River Stages and Crest Forecasts:
FLOOD ---OBSERVED--- ---FORECAST-(FEET)-----
STAGE STAGE Tue Wed Thu
LOCATION (feet) (feet) 7AM 7AM 7AM
Prairie Dog Town Fork Red River
Childress 10N 10 10.0 8.3 7.6 7.6
LAT...LON 3458 10041 3459 10020 3460 10001 3455 10001
3454 10020 3452 10039
$$317
WGUS84 KLUB 231910
FLSLUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
210 PM CDT MON MAY 23 2016
...The flood warning is cancelled for the following rivers in
Texas...
Prairie Dog Town Fork Red River near Childress 10N affecting
Childress County
The Prairie Dog Town Fork of the Red River near Childress has fallen
below flood stage. However, there will be an opportunity for more
rainfall this afternoon and evening which could result in another
rise in the river.
&&
TXC075-231940-
/O.CAN.KLUB.FL.W.0001.000000T0000Z-160523T1954Z/
/CHLT2.1.ER.160523T1036Z.160523T1115Z.160523T1400Z.NO/
210 PM CDT MON MAY 23 2016
The flood warning is cancelled for
The Prairie Dog Town Fork Red River near Childress 10N.
* At 1:45 PM Monday the stage was 9.0 feet.
* Fell below flood stage at 9:00 AM Monday.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 8.2 feet by tomorrow
morning.
* Impact...At 10.0 feet...Cattle grazing in the flood plain are
threatened by rising water.
&&
Below are the latest River Stages and Crest Forecasts:
FLOOD ---OBSERVED--- ---FORECAST-(FEET)-----
STAGE STAGE Tue Wed Thu
LOCATION (feet) (feet) 7AM 7AM 7AM
Prairie Dog Town Fork Red River
Childress 10N 10 9.0 8.2 7.6 7.6
LAT...LON 3458 10041 3459 10020 3460 10001 3455 10001
3454 10020 3452 10039
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood warning went out at May 23, 6:35 AM CDT, 59 minutes earlier.
Area forecast discussion, May 23, 6:35 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 635 AM CDT MON MAY 23 2016 .AVIATION... MVFR to IFR ceilings have overspread the terminals again this morning, but they will gradually lift and scatter to VFR levels by late morning. The next concern is for deep moist convection by mid-late afternoon. Any of the terminals could experience a late afternoon/evening storm, but the best chances reside at KCDS where a PROB30 group was included. Another round of low clouds will then be possible early Tuesday morning as moisture returns back westward. && .PREV DISCUSSION... /issued 412 AM CDT MON MAY 23 2016/ SHORT TERM... We will see another opportunity for significant severe weather across some of the same locations that experienced it Sunday afternoon and evening. Early this morning a large MCS, the spawn of convection that initiated in the eastern Texas Panhandle, was tracking through south- central Oklahoma and parts of North Texas. Conditions were much quieter in the wake of MCS over the South Plains region with impressive low-level moisture (dewpoints in the mid-upper 60s) and areas of stratus streaming back northward across the FA. Aloft, one vortex within the broad western trough was spinning slowly eastward into southwest Saskatchewan while additional energy was digging toward California. This pattern will be slow to evolve today leaving West Texas under continued moderate southwesterly flow aloft. We could see one weak ripple within the southwest flow approach later this afternoon, but the primary driver of the next round of convection will be tied to strong daytime heating/mixing that will erode the CIN by mid-late afternoon. There is good agreement that the dryline will mix to at least the I-27/US-87 corridor, and perhaps the eastern edge of the Caprock, by late this afternoon where it will be the focus for scattered storm development. Very strong instability (SBCAPE of 3000-5000 J/kg) and 0-6 km shear around 40 knots will promote explosive storm development, with supercell and multicell storm modes likely. Very large hail will be the greatest threat early on, but the increasing LLJ and dropping LCLs will support an increasing tornado threat too during the evening hours. Additionally, relatively slow storm motions and the abundant moisture (and strong moisture flux) will favor localized very heavy rains too, though exactly where this heavy rain will fall is uncertain. We did consider issuing a flash flood watch for portions of our northeast zones, where some spots saw 5 to 8+ inches last night, but given a fair amount of uncertainty with regards to the location and coverage of the heavier rain later today, we decided to hold off at this point and will let the next shift reevaluate. The convection may again organize into an MCS late tonight and there are even indications of additional storm development locally late tonight, perhaps tied to a little additional upper support, but confidence in this is low. However, we have maintained low PoPs late tonight with this in mind after carrying high chance PoPs over roughly the eastern half of the CWA this afternoon and evening. Aside from the severe thunderstorm prospects, it will be another hot day, with highs climbing into the low to mid-90s west of the dryline this afternoon, while upper 80s to low 90s will be common further east. LONG TERM... The chance of strong and severe thunderstorms will continue Tuesday afternoon and evening. The dryline is expected to mix to near the edge of the Caprock by mid to late afternoon. Strong heating across the area will boost temps into the 90s and yield MLCAPEs of 2500-3500 J/kg to the east of the dryline, and perhaps higher in the eastern Rolling Plains. There does not appear to be much in the way of synoptic-scale ascent spreading over the dryline in the afternoon per model progs, but forecast soundings do show CINH diminishing to near zero by 4 to 5 pm. Very large hail once again looks to be the biggest threat from any storms, although again there may be a window of a tornado threat in the early evening due to backing and strengthening low-level winds. Deep-layer flow appears to veer westerly enough on Wednesday to shunt the deeper moist axis and thunder chances to our east. However, the dryline should begin to retreat Wednesday night as the flow begins to respond to a more pronounced upper low/trough digging into the desert southwest. Recent trends have continued to show a somewhat slower and deeper track for this system and thus our confidence is improving that moisture will move back west to support t-storm chances at least for the Rolling Plains by Thursday afternoon. In fact, the GFS suggests we may see some elevated activity Thursday morning farther to the west, but we have kept the morning PoPs below mention for now. Also of note is that the CIPS analog guidance is beginning to indicate some severe weather potential across the region on Thursday, so something to watch. Mid-level drying and weak shortwave ridging then follows on Friday which should keep convection at bay. For Memorial Day weekend, it still looks like the forecast area will come under the influence of a large upper-level trough to our west, which should allow Gulf moisture to become established across the area and support a chance of thunderstorms much of the weekend - although the details are still uncertain. && .LUB Watches/Warnings/Advisories... None. && 23/33/23
Hazardous weather outlook, May 23, 6:00 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON MAY 23 2016 TXZ021>044-241100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE DRYLINE THIS AFTERNOON AND EVENING. THE GREATER RISK FOR SEVERE STORMS WILL BE EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. THE MOST INTENSE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL TO 3 INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 75 MPH...TORRENTIAL FLOODING RAINFALL AND A FEW TORNADOES. THE GREATEST TORNADO THREAT WILL BE OFF THE CAPROCK DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING, MAINLY ALONG AND TO THE EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR. THERE MAY BE A THREAT OF SEVERE THUNDERSTORMS ON THURSDAY, MAINLY IN THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON INTO THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:00 PM CDT | Areal Flood Warning | LUB | Hall | 3 hr |
| May 22, 7:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 40 min |
| May 22, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 30 min |
| May 22, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 18 min |
| May 22, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 41 min |
| May 22, 7:46 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Hall, Motley | 3 hr |
| May 22, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 48 min |
| May 22, 8:55 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 35 min |
| May 22, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 34 min |
| May 22, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 31 min |
| May 22, 9:37 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 23 min |
| May 22, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 60 min |
| May 22, 9:54 PM CDT | Areal Flood Warning | LUB | Hall | 111 min |
| May 22, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 24 min |
| May 22, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 62 min |
| May 22, 10:52 PM CDT | Flash Flood Warning | LUB | Childress, Hall | 83 min |
| May 22, 11:12 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 45 min |
| May 23, 1:14 AM CDT | Special Weather Statement | LUB | Childress | 16 min |
| May 23, 5:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 41 min |
| May 23, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall | 37 min |
| May 23, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 24 min |
| May 23, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 45 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.